MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, XL

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, XL
Model Number 78-50040
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported that it was noticed during a procedure, the peek cci was too large and needed to be cut down to fit appropriately.
 
Additional Manufacturer Narrative
The reported event could be confirmed as intraoperative images were provided showing the compromised fit of the implant in the temporal region and the inability to insert the implant into this region.The sales representative provided the following additional information: because the curvature of the implant was going inwards to meet with the void, the implant sat too proud.About where the implant started to curve in, it was cut.Little to no temporalis muscle was left at the time of surgery and the highlighted calcification was removed.The scan was ~6 months old at the time of implant order, but the latest scan available.An analysis of the implant design and all quality relevant steps was performed by the peek cci design team.It showed that all steps were performed in accordance to the applicable freqi procedures.The implant is designed as it got requested through erequest with a temporal pop out and the 10 mm temporal trim.In conclusion, the implant was designed as requested by the customer.The main contributing factor is assumed to be the age of the ct scan, and a misunderstanding of the design options for a peek implant.Both were pointed out to the sales representative.Overall, the implant was designed according to all quality instructions, and manufactured to specification.
 
Event or Problem Description

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, XL
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key14018263
Report Number0008010177-2022-00012
Device Sequence Number5219379
Product Code GWO
UDI-Device Identifier07613327129274
UDI-Public07613327129274
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K152076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-50040
Device Catalogue Number78-50040
Device Lot Number2203041030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown